MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC PROBE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC PROBE
Model Number UM-3R-3
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to an olympus service center for evaluation.Service confirmed that the ultrasonic medium was leaking.When the device was connected and operated according to the instruction manual, there were no other abnormalities observed.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported that when preparing the device for use during a diagnostic ultrasonography procedure, the subject device had a leakage of ultrasonic medium from the insertion tube.The issue was identified during the first use after delivery to the facility.There was no patient or user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 7 years since the subject device was manufactured.Based on the results of the investigation, due to perforation at the distal end sheath caused by external force that was likely applied when an indentation occurred at the distal end sheath, probe ultrasonic medium liquid leakage seems to have occurred.A definitive root cause cannot be identified."ultrasonic probe um-2r/um-3r/um-4r 6 operation 6.4 withdrawing from the endoscope when withdrawing the ultrasonic probe, always set the ultrasound system to the freeze mode.Withdrawing when the ultrasonic probe is rotating may result in damage the probe.When using a gastrointestinal scope with a forceps elevator or a rigid scope with a deflector, always lower the forceps elevator or the deflector before withdrawing the ultrasonic probe.Withdrawing the probe with the forceps elevator or the deflector raised may result in damage to the probe." olympus will continue to monitor the field performance of this device.

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14018409
Report Number8010047-2022-05764
Device Sequence Number12296351
Product Code ITX
UDI-Device Identifier04953170063213
UDI-Public04953170063213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUM-3R-3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer04/15/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date05/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown